Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 153, NWS St. Louis, MO

June 26, 2019Sainte Genevieve County, Saint Francois County, Missouri; Monroe County, Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2019, 2:10 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri; Monroe County, Randolph County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2019, 2:10 PM CDT (19:10 UTC)
Expired
Jun 26, 2019, 3:00 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, IL, Randolph County, IL, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:13 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 26, 12:13 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1213 PM CDT Wed Jun 26 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 326 AM CDT Wed Jun 26 2019

CAMS like the HRRR depict at least widely scattered diurnal
convection developing this afternoon with the best coverage
across southeast MO as the atmosphere becomes unstable with
daytime heating and as an MCV approaches from the decaying MCS
over southwest MO early this morning. This convection should
dissipate by late evening. The NAM model drops an MCS southeastward
through northeast MO and IL late this afternoon and evening,
while the 4 km NAM Nest is a little slower and further west with
its MCS. Not real confident with the NAM solutions, but would not
be surprised to see isolated to scattered showers/storms late
this afternoon and early this evening across central and southeast
MO and southwest IL. Slightly warmer and more humid conditions
can be expected today and tonight as upper level heights gradually
rise with south-southwest surface/low level winds.

GKS

.LONG TERM...  (Thursday through Tuesday)
Issued at 326 AM CDT Wed Jun 26 2019

Thursday and Thursday night appear dry at this time as upper level
ridging builds over MO and IL with continued southerly surface winds
as the synoptic boundary remains well north of our forecast area.
Daytime highs may be slightly warmer compared to Wednesday,
although it appears that we will be getting into a typical
Summertime weather pattern with persistent temperatures generally
slightly above normal for late June. The NAM model continues dry
for our area with the exception of an MCS dropping south-
southwestward into northeast MO and west central IL late Friday
night as it forecasts a back-door type cold front approaching our
area as a surface ridge builds into the Great Lakes region.
Difficult to forecast location and timing of an MCS that far out
in time so do not have a lot of confidence in this solution,
especially since the operational GFS or ECMWF model does not
forecast a similar backdoor front. The weekend looks mainly dry
with the mid-upper level ridge centered over Iowa and northern
MO. The chance of convection will increase by Tuesday as the
upper level ridge shifts east of our area and as a mid-upper
level trough approaches western MO on Tuesday.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1151 AM CDT Wed Jun 26 2019

SPECIFICS FOR KCOU, KUIN: A remnant thunderstorm complex over
southwestern MO was moving very slowly eastward at TAF issuance.
This feature will support scattered SHRA/TSRA from around 26/21z
through around 27/02z, but it is unclear whether SHRA/TSRA will
extend far enough northward to affect KCOU. Similar concerns exist
for KUIN due to a separate remnant thunderstorm complex which was
located over extreme northwestern MO at TAF issuance. Otherwise,
expect diurnal cumulus and light southerly to southwesterly winds.

SPECIFICS FOR KSTL, KSUS, KCPS: VFR conditions are expected for
the first 0-3 hours of the valid TAF period, but uncertainty
increases after 21z. A remnant thunderstorm complex over
southwestern MO was moving very slowly eastward at TAF issuance,
and while it is expected to generate additional thunderstorms
this afternoon, it is unclear how far north the convection might
spread. VCTS from 26/21z - 27/02z seems appropriate at this time
until the northern extent of the convection has been established.
Otherwise, light southerly to southwesterly winds will persist
through the period.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 26, 4:14 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
414 AM CDT Wed Jun 26 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-270915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
414 AM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms this afternoon and early this
evening. A few storms may become strong with small hail and strong
gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight chance of thunderstorms across southeast Missouri
and southwest Illinois on Thursday. There is also a slight chance of
thunderstorms across portions of our area both Monday and Tuesday
afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

GKS

In the hours before

Local storm report, Jun 26, 1:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             1 ENE PARK HILLS        37.85N 90.51W
06/26/2019  M0.88 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            SPOTTER INDICATED NICKEL SIZED HAIL AND
            DOWNED PHONE LINES AND TREE LIMBS.

&&

MRB
Local storm report, Jun 26, 1:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND DMG     PARK HILLS              37.85N 90.52W
06/26/2019                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            PARK HILLS. REPORTED AT PARK HILLS MO, POWER
            LINES AND SMALL TREES DOWN.

&&

MRB
Special weather statement, Jun 26, 2:00 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
200 PM CDT Wed Jun 26 2019

MOZ065-074-075-261930-
Jefferson MO-St. Francois MO-Ste. Genevieve MO-
200 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...CENTRAL
STE. GENEVIEVE AND NORTHWESTERN ST. FRANCOIS COUNTIES UNTIL 230 PM
CDT...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bonne Terre, moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Farmington, Bonne Terre, Bloomsdale, Rocky Ridge, Weingarten and
French Village.

This includes Interstate 55 in Missouri between exits 150 and 162.

This also includes St. Francois State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3780 9045 3800 9055 3818 9031 3817 9029
      3816 9028 3811 9024 3809 9021 3808 9018
      3791 9003
TIME...MOT...LOC 1900Z 240DEG 16KT 3795 9041

Britt
Special weather statement, Jun 26, 2:03 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service St Louis MO
203 PM CDT Wed Jun 26 2019

ILZ097-098-261930-
Calhoun IL-Pike IL-
203 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS AND SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS UNTIL 230 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Atlas, moving southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pittsfield, Pleasant Hill, Atlas, Clarksville, Belleview,
Independence, Martinsburg, Nebo, Milton, Time, New Hartford, Summer
Hill and Rockport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3955 9060 3929 9078 3935 9085 3936 9089
      3948 9106 3964 9096
TIME...MOT...LOC 1903Z 297DEG 13KT 3953 9092

Britt
Local storm report, Jun 26, 2:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             LEADINGTON              37.84N 90.49W
06/26/2019  M1.00 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            REPORTED AT 32 AND 67 LEADINGTON MO.

&&

MRB
Local storm report, Jun 26, 2:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             2 NE FRENCH VILLAGE     37.99N 90.36W
06/26/2019  M0.25 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:37 PM CDTSpecial Weather StatementLSXSaint Francois23 min
Jun 26, 1:49 PM CDTSpecial Weather StatementLSXWarren26 min
Jun 26, 2:00 PM CDTSpecial Weather StatementLSXSainte Genevieve30 min
Jun 26, 2:29 PM CDTSpecial Weather StatementLSXFranklin31 min
Jun 26, 2:53 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve52 min
Jun 26, 3:11 PM CDTSpecial Weather StatementLSXSaint Louis, City of Saint Louis34 min
Jun 26, 3:17 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis43 min
Jun 26, 3:58 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis47 min
Jun 26, 4:25 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Jun 26, 6:00 PM CDTFlash Flood WarningLSXSaint Louis2 hr
Jun 26, 6:18 PM CDTFlash Flood WarningLSXIron, Madison, Saint Francois3 hr
Jun 26, 1:25 PM CDTSpecial Weather StatementLSXPike35 min
Jun 26, 2:03 PM CDTSpecial Weather StatementLSXPike27 min
Jun 26, 2:19 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Pike41 min
Jun 26, 3:05 PM CDTSpecial Weather StatementLSXCalhoun40 min
Jun 26, 4:49 PM CDTSpecial Weather StatementLSXBond41 min
Jun 26, 5:14 PM CDTSpecial Weather StatementLSXFayette46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.